Alert archive / Kentucky / River Flood Warnings in 2018

River Flood Warning 49, NWS Louisville, KY

November 6, 2018Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Nov 6, 2018, 2:45 PM CST for Warren County, Kentucky. It took effect at Nov 6, 2018, 3:25 PM CST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Nov 6, 2018, 2:45 PM CST (20:45 UTC)
In effect from
Nov 6, 2018, 3:25 PM CST
Expired
Nov 7, 2018, 11:38 PM CST
In force
32 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Warren County, KY

The radar

The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Drakes Creek near Alvaton (ALVK2). The gauge peaked at 25.70 ft at Nov 6, 2018, 6:00 PM CST.

actionminormoderate10203011/0611/0711/0811/09
Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

049 
WGUS43 KLMK 062045
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
345 PM EST Tue Nov 6 2018

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Drakes Creek near Alvaton

affecting the following counties in Kentucky...Warren.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC227-071445-
/O.NEW.KLMK.FL.W.0049.181106T2125Z-181108T0538Z/
/ALVK2.1.ER.181106T2125Z.181107T0900Z.181107T2338Z.NO/
345 PM EST Tue Nov 6 2018

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Drakes Creek near Alvaton.
* until late Wednesday night.
* At  2:45 PM Tuesday the stage was 23.7 feet. 
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage late this afternoon and 
  continue to rise to near 25.2 feet by early Wednesday. The river 
  will fall below flood stage by Wednesday evening.
* Flood History...This crest compares to a previous crest of 25.5  
  feet on Feb 11 2018.


&&

LAT...LON 3684 8646 3699 8646 3697 8632 3685 8632


$$

RAS/CG
1 follow-up statement
275 
WGUS83 KLMK 070848
FLSLMK
Flood Statement 
National Weather Service Louisville KY
348 AM EST Wed Nov 7 2018

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Stoner Creek at Paris
  Drakes Creek near Alvaton
 
affecting the following counties in Kentucky...Bourbon...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-070918-
/O.CAN.KLMK.FL.W.0048.000000T0000Z-181107T1300Z/
/PRSK2.1.ER.181106T1807Z.181107T0200Z.181107T0609Z.NO/
348 AM EST Wed Nov 7 2018

The flood warning is cancelled for
  the Stoner Creek at Paris.
* At  3:15 AM Wednesday the stage was 17.5 feet. 
* Flood stage is 18.0 feet.
* Fell below flood stage at  1:09 AM Wednesday.
* Forecast...The river will continue to fall to 14.3 feet by Thursday
  morning.


&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401             

$$

KYC227-070918-
/O.CAN.KLMK.FL.W.0049.000000T0000Z-181108T0538Z/
/ALVK2.1.ER.181106T2006Z.181107T0000Z.181107T0508Z.NO/
348 AM EST Wed Nov 7 2018

The flood warning is cancelled for
  the Drakes Creek near Alvaton.
* At  2:45 AM Wednesday the stage was 22.3 feet. 
* Flood stage is 24.0 feet.
* Fell below flood stage at 12:08 AM Wednesday.
* Forecast...The river will continue to fall to 11.4 feet by Thursday
  morning.
* Impact...At 21.0 feet...Trails at Phil Moore Park flood.


&&

LAT...LON 3684 8646 3699 8646 3697 8632 3685 8632


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Nov 6, 2:12 PM CST, 33 minutes earlier.

Area forecast discussion, Nov 6, 2:12 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
312 PM EST Tue Nov 6 2018

.Short Term...(This evening through Wednesday)
Issued at 300 PM EST Tue Nov 6 2018

Afternoon satellite imagery reveals mostly clear skies across
southern Indiana and central Kentucky.  Earlier stratoCu field has
mixed out. Afternoon temperatures were in the lower 60s across the
northern half of KY and southern IN.  Across southern KY, mainly
south of the Cumberland Parkway, temps had warmed into the mid and
upper 60s.  Temperatures will likely top out in the next hour or two
and a few spots along the KY/TN border have a shot at hitting 70.
Cooling will quickly occur after sunset with temps falling sharply
into the upper 40s to around 50 by mid-evening.

Overnight, we'll see some mid-high level cloudiness move into the
region. Prior to those clouds getting in, we may get to radiate out
a bit, especially over southern IN and into far northern KY.  Lows
tonight should range from the upper 30s across southern IN and into
far northern KY.  In areas between the Ohio River and the WK/BG
Parkways, look for lows in the 39-43 degree range.  South of the
Parkways, lows of 40-45 look likely.

On Wednesday, a fast moving shortwave trough axis will swing through
the region. This will bring a period of cloudy skies to the region
along.  There may be enough moisture for a few showers across the
southern parts of the forecast area.  Right now, most guidance
suggest the best chances of some light rain showers would be
confined to areas south of the Bluegrass and Western KY Parkway.
Highs during the day should top out in the 50 to 55 degree range.  A
few readings in the upper 50s to near 60 will be possible down along
the KY/TN border region.

&&

.Long Term...(Wednesday night through Tuesday)
Issued at 310 PM EST Tue Nov 6 2018

Wednesday Night through Friday Night...

By Wednesday night, we should have some weak surface ridging build
back into the region.  This should result in a brief dry period
during the overnight.  Lows Wednesday night look to cool into the
lower-mid 30s.

On Thursday, the upper level flow ill re-amplify as a strong mid-
level trough axis digs into the central Plains.  We'll see a broad
southwest flow develop aloft.  In the lower levels broad warm air
advection pattern and isentropic lift will lead to a rapid increase
in clouds with precipitation becoming fairly widespread Thursday
night and into early Friday.  Surface low looks to pass just
southeast of the area early Friday morning and then off into the Mid-
Atlantic by Friday afternoon.  High precip chances look likely for
Thursday night and for the first half of the day on Friday.  By
Friday afternoon, we should see precipitation rapidly taper off from
west to east.  We probably will not see much clearing as the upper
trough axis will remain just west of the region.  A secondary
perturbation looks to cruise in from the northwest overnight Friday
night and may bring some light precipitation to the northern
sections of our region.  Thermal profiles would be cold enough to
support some snow flurries across the far northern sections of the
Bluegrass.  However, the majority of the forecast data keeps much of
this activity up along the I-70 corridor in central IN and Ohio.

Highs Thursday will likely top out in the lower to mid 50s with
overnight lows dipping back into the upper 30s to the lower 40s.
Highs Friday should be cooler with highs in the mid-upper 40s and
lows Saturday morning dropping into the upper 20s to around 30.

Saturday through Tuesday and Beyond...

Large dome of high pressure is forecast to build into the region on
Saturday.  Despite sunny skies, we're not going to see a huge
diurnal rise in temperatures.  Highs are likely to top out in the
lower to middle 40s.   Core of the high pressure will move across
the region Saturday night and should be just northeast of the region
by Sunday morning.  Lows Saturday night and Sunday morning should
dip well into the middle 20s.  Some of the more sheltered locations
could easily see upper teens to near 20.  High pressure looks to
continue to drift east on Sunday with a southerly flow redeveloping
across the area.  Highs Sunday afternoon will likely warm back into
the upper 40s to the lower 50s.  Lows Sunday night will drop back
into the upper 20s to the lower 30s.

Moving into Monday and Tuesday of next week, the upper level pattern
is forecast to amplify once again with a sharp trough axis
developing over the central Plains and then heading eastward.  All
of the global models hint at a possible eastern US storm system
here.  The GFS and Canadian are a bit more progressive allowing the
system to pass east of the Ohio Valley before deepening a bit more
over the US east coast.  The Euro has been steady with its solutions
in keeping the pattern slightly slower and allows the system to
travel a bit further west.  In terms of sensible weather, we'll be
on the warm side of the system Monday afternoon and evening.
However, cold air rushes in behind the system allowing precipitation
to possibly end as light late Tuesday night and into Wednesday.  Its
a day 7 weather system at this point, so there is likely to be some
run to run changes as we get closer to the event.

While the wintry precip possibilities will get some attention, the
sharp downturn in temperatures in the wake of the system look to be
equally, if not more impressive.  After highs on Monday in the mid-
upper 40s, highs Tuesday and Wednesday may struggle to get into the
low-mid 30s.  Overnight lows look to basically tank with readings
dropping well into the upper teens to the lower 20s.

Looking further down the road, this cold batch of air is forecast to
quickly get shunted to the east.  The overall pattern over the north
Atlantic is pretty much open allowing systems to quickly exit the
eastern US.  The flow looks to temporarily relax heading into next
weekend.  However, experimental signal guidance and Bering Strait
Rule techniques show a possible stormy period coming up once again
toward the Thanksgiving holidays.  There are strong signals (mainly
from the BSR rule which has teleconnected well this fall) that this
active weather pattern of late October into November will back off a
bit as we roll into late November and into December.

&&

.Aviation...(18Z TAF Issuance)
Updated at 1209 PM EST Tue Nov 6 2018

For this afternoon, the terminals should see VFR conditions with a
scattered to broken deck of stratoCu.  This deck should mix out
toward 06/22-23Z with clear skies expected by evening.  Overnight
mid-high level clouds will stream back into the region with a high
ceiling expected by 07/12Z.  Main concern for this afternoon will be
gusty west winds.  Sustained winds of 15-20Kts with gusts of 23-
30kts will be possible at KHNB/KSDF/KLEX.  Slightly weaker gradient
down at KBWG should keep wind gusts a bit lower.  Expect these winds
to diminish and become light and variable after sunset.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...MJ
Long Term....MJ
Aviation.....MJ
Hazardous weather outlook, Nov 6, 2:23 PM CST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
323 PM EST Tue Nov 6 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-072030-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
323 PM EST Tue Nov 6 2018 /223 PM CST Tue Nov 6 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MJ

In the hours before

Local storm report, Nov 6, 2:25 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       4 N AUBURN              36.92N 86.71W
11/06/2018  M2.64 INCH       LOGAN              KY   PUBLIC

            RAINFALL TOTAL MEASURED AT PRIVATE WEATHER
            STATION.

&&

RJS
Local storm report, Nov 6, 2:29 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       2 ENE ROSEVILLE         36.90N 85.88W
11/06/2018  M3.23 INCH       BARREN             KY   PUBLIC

            RAINFALL TOTAL MEASURED AT PRIVATE WEATHER
            STATION.

&&

RJS
Local storm report, Nov 6, 2:32 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HEAVY RAIN       3 N WISDOM              37.04N 85.70W
11/06/2018  M2.70 INCH       METCALFE           KY   PUBLIC

            RAINFALL TOTAL MEASURED AT PRIVATE WEATHER
            STATION.

&&

RJS
Local storm report, Nov 6, 2:34 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       1 S CAMPBELLSVILLE      37.34N 85.35W
11/06/2018  M2.09 INCH       TAYLOR             KY   PUBLIC

            RAINFALL TOTAL MEASURED AT PRIVATE WEATHER
            STATION.

&&

RJS
Local storm report, Nov 6, 2:42 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       4 SW CUB RUN            37.26N 86.13W
11/06/2018  M2.25 INCH       EDMONSON           KY   PUBLIC

            RAINFALL TOTAL MEASURED AT PRIVATE WEATHER
            STATION.

&&

RJS
Local storm report, Nov 6, 2:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       3 ESE BAIZETOWN         37.35N 86.67W
11/06/2018  M2.65 INCH       BUTLER             KY   PUBLIC

            RAINFALL TOTAL MEASURED AT PRIVATE WEATHER
            STATION.

&&

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:56 PM CSTSpecial Weather StatementLMKLogan, Warren34 min
Nov 5, 8:49 PM CSTFlood WatchLMKAdair, Allen, Anderson, Barren, Boyle, Breckinridge and 35 more6 hr
Nov 5, 9:05 PM CSTSpecial Weather StatementLMKButler25 min
Nov 5, 9:26 PM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Warren34 min
Nov 5, 9:33 PM CSTTornado WarningLMKButler, Edmonson, Warren27 min
Nov 5, 9:55 PM CSTTornado WarningLMKBarren, Edmonson, Hart35 min
Nov 5, 10:02 PM CSTSpecial Weather StatementLMKAllen, Barren28 min
Nov 5, 10:18 PM CSTTornado WarningLMKAdair, Barren, Green, Hart, Metcalfe42 min
Nov 5, 10:19 PM CSTSpecial Weather StatementLMKMarion, Washington26 min
Nov 5, 10:39 PM CSTTornado WarningLMKAdair, Casey, Green, Russell, Taylor51 min
Nov 5, 10:41 PM CSTTornado WarningLMKBoyle, Marion, Washington19 min
Nov 5, 10:56 PM CSTSpecial Weather StatementLMKAdair, Cumberland, Monroe, Russell49 min
Nov 5, 10:58 PM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln32 min
Nov 5, 11:31 PM CSTFlash Flood WarningLMKAdair, Clinton, Cumberland, Metcalfe, Monroe, Russell3 hr
Nov 5, 11:33 PM CSTSpecial Weather StatementLMKBourbon, Clark27 min
Nov 5, 11:36 PM CSTSpecial Weather StatementLMKMadison24 min
Nov 6, 2:14 AM CSTRiver Flood WarningLMKFranklin30 hr
Nov 6, 5:48 AM CSTRiver Flood WarningLMKBourbon22 hr

Nearby

River Flood Warnings in Kentucky, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.